Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 230, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 27, 2000, 9:06 PM MDT for Keith County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 27, 2000, 9:06 PM MDT (03:06 UTC)
- Expired
- Jul 27, 2000, 10:00 PM MDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Keith County, NE
The radar
The North Platte radar (KLNX), 120 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 5:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3838 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 12.8
The text
As transmitted, in the capitals the NWS used until 2016.
909 WUUS53 KLBF 280306 SVRLBF NEC101-280400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 906 PM MDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEITH COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1000 PM MDT * AT 902 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF BRULE...OR ABOUT 6 MILES SOUTHWEST OF OGALLALA...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 14 MILES SOUTH OF KEYSTONE AROUND 915 PM MDT 8 MILES SOUTH OF ROSCOE AROUND 920 PM MDT 11 MILES SOUTH OF PAXTON AROUND 945 PM MDT 14 MILES SOUTH OF SARBEN AROUND 950 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4138 10183 4101 10194 4103 10129 4136 10130 $$ DJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 12:10 PM MDT, 8 hours 56 minutes earlier.
Area forecast discussion, Jul 27, 12:10 PM MDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 110 PM CDT THU JUL 27 2000 ...FORECAST PROBLEM WILL BE FIRST PERIOD TSRA CHANCES... 6.7U STLT SHOWS MONSOON MSTR CIRCULATION CENTER LIFTING NORTH FROM WRN NM. CONVECTION REFIRING IN C/NC KS. SOME WEAK CONVECTION NOW MOVING FROM NE WY INTO SW SD AND EXTREME NW NEBR. A PERSISTENT BOUNDARY FROM EARLIER CONVECTION IS APPARENT ON REGIONAL RADAR MOSAIC EXTENDING FROM NEAR IEN SD SOUTHEAST INTO NW CUSTER COUNTY. SBCAPES THIS AFTERNOON TO 3.5KJ/KG...SOME CAP HOWEVER SHOULD INHIBIT MOST ACTIVITY UNTIL LATE THIS AFTTERNOON. ETA MODEL DIFFERS FROM PREVIOUS ON TIMING. 12Z RUN SHOWS A DISTINCT VORT MAX RUNNING THE RIDGE OVER NRN WY TODAY THEN DROPPING SSE ACROSS CNTRL NEBR OVERNIGHT. THIS WILL LIKELY CREATE ANOTHER MCS THROUGH WRN AND CNTRAL NEBR. VORT MAX CURRENTLY OVER WRN NEBR SHOULD IN ADDITION FIRE UP AN MCS IN SRN NEBR AND MOVING S INTO KS THIS EVENING. WILL ASSUME THIS SCENARIO BUT MONITOR AREAS OF POSSIBLE CONV DEVELOPMENT AT ZONE ISSUANCE. TONIGHT...WILL INCLUDE 50 POPS TONIGHT FOR ALL CWA. PLENTY OF AVBL MSTR WITH PWS TO 1.5 IN. LARGE AREA OF 300-200 DIV AND LAYERED OMEGA TRAVERSE THE CWA. KEYING IN ON HEAVY RAIN POSSIBLE FROM CHERRY COUNTY SE INTO FRONTIER AND CUSTER COUNTY AS STORM MOTION S/SE LESS THAN 10 KTS. FRIDAY...MCS WILL MOVE SOUTH OF AREA EARLY WITH SUBSIDENCE PREVALENT BEHIND THE MCS INTO KS. MOSTLY CLOUDY AM IN THE SOUTH...PARTLY SUNNY NORTH. WITH LIGHT EASTERLY WINDS HIGHS WILL BE HELD TO THE MID 80S. A WEAK WAVE DROP SOUTH FROM CNTRAL SD WITH A SMALL CHC OF LATE DAY TSRA IN THE NE ZONES CONTINUING INTO THE EVENING...OTHERWISE DRY. FRIDAY NIGHT AND SATURDAY...PARTLY CLOUDY AND DRY. CONVECTION TO BE CONFINED TO THE FOOTHILL AND NE WYOMING SAT AFTERNOON. LOWS FRIDAY NIGHT AROUND 60...HIGHS SATURDAY IN THE 80S AS LIGHT EASTERLY WINDS CONTINUE. EFP...SUNDAY THRU TUES LOOKS DRY AS UPPER RIDGE BUILDS NW INTO THE NRN PLAINS. ANY CONVECTION SHOULD BE CONFINED TO NEAR TO FOOTHILLS AND QUICKLY DIE WITH ANY EASTWARD MOVEMENT. HIGHS 87-93 AND LOWS 57-63. .LBF...NONE ROBERG
In the hours before
Local storm report, Jul 27, 8:01 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
901 PM CDT THU JUL 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0844 PM 32 N LISCO NE .75 INCH HAIL
07/27/00 GARDEN
0844 PM 32 N LISCO NE 65 MPH TSTM WIND GUST
07/27/00 GARDEN 3 INCH TREE LIMBS DOWN
CLBLocal storm report, Jul 27, 8:05 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
905 PM CDT THU JUL 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 1 S ANTIOCH NE .75 INCH HAIL
07/27/00 SHERIDAN
CLBLocal storm report, Jul 27, 8:28 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
928 PM CDT THU JUL 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM ELLSWORTH NE .75 INCH HAIL
07/27/00 SHERIDAN
CLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:46 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 59 min |
| Jul 27, 7:02 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 58 min |
| Jul 27, 7:56 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 64 min |
| Jul 27, 8:48 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 57 min |
| Jul 27, 9:10 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 65 min |
| Jul 27, 11:06 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.